Alert archive / West Virginia / Tornado Warnings in 2012
Tornado Warning 27, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jul 24, 2012, 11:55 AM EDT for Grant County, Mineral County, West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 11:55 AM EDT (15:55 UTC)
- Expired
- Jul 24, 2012, 12:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Grant County, WV, Mineral County, WV
The radar
The Sterling radar (KLWX), 149 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
082
WFUS51 KLWX 241555
TORLWX
WVC023-057-241630-
/O.NEW.KLWX.TO.W.0027.120724T1555Z-120724T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1155 AM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN MINERAL COUNTY IN EASTERN WEST VIRGINIA...
NORTHEASTERN GRANT COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 1230 PM EDT
* AT 1150 AM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS OVER CENTRAL GARRETT COUNTY...OR 9 MILES WEST OF
WESTERNPORT...AND WAS MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
KITZMILLER...
SULPHUR CITY...
EMORYVILLE...
MOUNT STORM...
MOUNT PISGAH...
ANTIOCH...
BISMARCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS
BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE
COVER NOW.
&&
LAT...LON 3927 7896 3917 7927 3936 7926 3937 7922
3939 7920 3940 7918 3942 7916 3942 7914
3944 7912
TIME...MOT...LOC 1555Z 336DEG 24KT 3945 7920
$$3 follow-up statements
872
WWUS51 KLWX 241606
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1206 PM EDT TUE JUL 24 2012
WVC023-057-241630-
/O.CON.KLWX.TO.W.0027.000000T0000Z-120724T1630Z/
MINERAL WV-GRANT WV-
1206 PM EDT TUE JUL 24 2012
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR GRANT
AND MINERAL COUNTIES...
AT 1203 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTHWEST OF PIEDMONT...OR 8 MILES SOUTHWEST OF
WESTERNPORT...AND WAS MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNT PISGAH...
MOUNT STORM...
BISMARCK...
ANTIOCH...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS
BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE
COVER NOW.
&&
LAT...LON 3927 7896 3917 7927 3936 7926 3937 7922
3939 7920 3940 7918 3942 7916 3942 7914
3944 7912
TIME...MOT...LOC 1606Z 325DEG 23KT 3940 7913
$$530
WWUS51 KLWX 241615
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1215 PM EDT TUE JUL 24 2012
WVC023-057-241630-
/O.CON.KLWX.TO.W.0027.000000T0000Z-120724T1630Z/
MINERAL WV-GRANT WV-
1215 PM EDT TUE JUL 24 2012
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR GRANT
AND MINERAL COUNTIES...
AT 1211 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES SOUTHWEST OF KEYSER...AND WAS MOVING SOUTHEAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
ANTIOCH...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS
BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE
COVER NOW.
&&
LAT...LON 3927 7896 3922 7913 3937 7922 3939 7920
3940 7918 3942 7916 3942 7914 3944 7912
TIME...MOT...LOC 1615Z 325DEG 28KT 3934 7907
$$772
WWUS51 KLWX 241629
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1229 PM EDT TUE JUL 24 2012
WVC023-057-241639-
/O.EXP.KLWX.TO.W.0027.000000T0000Z-120724T1630Z/
MINERAL WV-GRANT WV-
1229 PM EDT TUE JUL 24 2012
...THE TORNADO WARNING WILL EXPIRE AT 1230 PM EDT FOR GRANT AND
MINERAL COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3927 7896 3922 7913 3937 7922 3939 7920
3940 7918 3942 7916 3942 7914 3944 7912
TIME...MOT...LOC 1629Z 325DEG 28KT 3925 7899
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jul 24, 10:33 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 24, 10:33 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1033 AM EDT TUE JUL 24 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTH SLOWLY THROUGH THE MID-ATLANTIC
REGION TODAY AND WILL STALL ACROSS THE CAROLINAS THROUGH
WEDNESDAY. HIGH PRESSURE WILL RETREAT NORTHEASTWARD ON THURSDAY AS
A WARM AND MOIST AIRMASS RETURNS TO THE MID-ATLANTIC REGION. A
COLD FRONT WILL CROSS THE REGION LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SFC CDFNT PUSHING SWD THRU NRN PA AS ULVL TROF STEEPS ACRS NERN CONUS.
SHRTWV TROF IN BROADER WNW FLOW IS CROSSING OH VLY THIS...AND HAS
INDUCED SIGNIFICANT MCS ACRS IN/OH. AHEAD OF THIS...NEAR PRE-
FRONTAL TROF...SCT STRONG TSTMS DVLPD ACRS SRN PA...BUT HAVE
WEAKENED AFTER CROSSING MASON-DIXON LINE. CULPRIT FOR WEAKEN IS
LIKELY H5 INHIBITION EVIDENT ON 12Z SOUNDING. THIS INHIBITION WILL
LIKELY ERODE WITH CAA IN ASSOCIATION WITH APPROACHING SHRTWV TROF.
CAPE WAS NEAR 4000 J/KG THIS MRNG /FROM KIAD SOUNDG/... AND FCST
TO RMN AT HIGH LVLS THRU AFTN. TSTMS LIKELY TO DVLP ACRS CNTRL
APLCNS...AHEAD OF OH VLY MCS...AND WILL BE STEERED SEWD BY 30-40
KT MLVL WINDS. SIGNIFICANT SHEAR POSES DMGG WIND RISK...AND LARGE
HAIL PSBL WITH STRONGER UPDRAFTS. SOME UNCERTAINTY AS TO HOW MRNG
CVNCTN ACRS NRN CWA WILL IMPACT EVOLUTION OF FUTURE ACTIVITY...AND
WILL BE DOING 18Z ROAB FOR FURTHER INVESTIGATION. ATTM...APPEARS
RISK FOR ORGANIZED SVR THREAT...PARTICULARLY DMGG WINDS...INCRS
FROM NE-SW FOR MID-ATLC RGN. PREV DISCUSSION FOLLOWS...
TEMPS ALREADY IN L90S...MAY REACH M90S SOME LOCATIONS AND WILL BE
CLOSELY MONITOR HEAT INDEX TRENDS. PREV DISCUSSION FOLLOWS...
TONIGHT...HEIGHT RISES IN THE WAKE OF THE COLD FRONT SHOULD CLEAR
SKIES/PRECIP QUITE WELL WITH LOW 60S DEWPOINTS SPILLING IN. MIN
TEMPS LOW TO MID 60S NW OF DC METRO...UPR 60S I-95 AND EAST...LOW
70S URBAN AREAS.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
SFC HIPRES WILL BUILD INTO THE RGN IN WAKE OF TUE CDFNT. CLDS
SHOULD BE MINIMAL WITH EXCEPTION OF FAR SWRN ZONES...WHERE MODEST
OROGRAPHIC LIFT AND LINGERING FRONTAL BNDRY WILL SUPPORT A FEW
TSTMS.
LOW-AMPLITUDE SHRTWV TROF AND ASSOCIATED JET MAXIMUM WILL CROSS
GRTLKS RGN WED NGT. APRCH OF THIS SYSTEM WILL DIVERT SFC HIPRES
NEWD AND WILL SPREAD THE MOIST WARM SECTOR BACK INTO THE MID-ATLC
RGN ON THU. ALTHOUGH THE WAVE WILL CROSS CNTRL PA...HEATING OF THE
MOIST AND UNSTABLE AMS MAY SUPPORT A FEW TSTMS THU AFTN AND EVE AS
THE SYSTEM PASSES BY.
MORE SGFNT SHRTWV TROF WILL MOVE SEWD THU NGT FROM MN/WI. THIS
WAVE WILL AFFECT THE FCST AREA MORE DIRECTLY AS SFC TROF DVLPS
ACRS THE MID-ATLC RGN. SHWRS/TSTMS AGAIN XPCD FRI AFTN/EVE.
MAXIMA XPCD TO BE SOLIDLY IN THE LOW 90S FOR MUCH OF THE PD EXCEPT
ON THU...WHEN H9 TEMPS EXCEED 30C AND H8 TEMPS APRCH 24C. UPR 90S-
LWR 100S CAN BE XPCD ON THU.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
BROAD UPR TROF WILL BE DOMINANT OVER ERN CONUS SAT-MON. BNDRY LYR
MSTR WILL DECR SLGTLY BUT STILL MAY SUPPORT OROGRAPHICALLY-INDUCED
CNVCTN. TEMPS XPCD TO BE CLOSER TO NRML WITH UPR TROF IN PLACE.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
ORGANIZED THUNDERSTORM THREAT EXISTS THIS AFTERNOON FOR TERMINALS
SOUTH OF DC AHEAD OF A COLD FRONT MOVING SOUTH THROUGH THE MID-
ATLANTIC REGION. KCHO HAS THUNDERSTORM TEMPO IN THAT WILL BE
MODIFIED BY SUBSEQUENT SHIFTS. SCATTERED THUNDERSTORMS POSSIBLE
ACROSS THE BALTIMORE-WASHINGTON METRO THIS AFTERNOON IN THE NWLY
FLOW THAT WILL GUST TO AROUND 20 KT. CLEARING TONIGHT WITH DRY AIR
COMING IN FROM THE NORTH. WIND SHOULD MIX ENOUGH TO PREVENT FOG.
NO SGFNT IMPACTS TO AVIATION XPCD WED-WED NGT. TSTM CHCS WILL INCR
THU AND SPCLY FRI AS CDFNT AND STRONG UPR WAVE APRCH. VFR CONDS
XPCD EXCEPT IN TSTMS.
&&
.MARINE...
UPDATED TO REFLECT SMALL CRAFT ADZY BLW. PREV DISCUSSION FOLLOWS...
WLY FLOW AROUND 15 KT THIS MORNING WILL BECOME NWLY 15 TO 20 KT
THIS AFTERNOON FROM A COLD FRONT MOVING SOUTH THROUGH THE
CHESAPEAKE BAY REGION. SCATTERED THUNDERSTORMS WITH GUSTY WINDS
POSSIBLE LATE THIS AFTERNOON INTO THE EVENING. SCA IN EFFECT FOR
THE LATE AFTERNOON FOR ALL WATERS CONTINUES THROUGH TONIGHT MAINLY
FOR CHANNELING NLY FLOW.
NLY CHANNELING XPCD TO CONT EARLY WED MRNG BUT WILL SUBSIDE BY
MID-DAY AS SFC HIPRES BUILDS INTO THE RGN. STRONGER SWLY WINDS
XPCD ON THU AS WARM SECTOR OVERSPREADS THE RGN. UNUSUALLY STRONG
PRES GRADIENT XPCD THU AFTN AS LEE TROF SHARPENS. GUSTS MAY EXCEED
SMALL CRAFT ADZY THRESHOLD DURG THIS TIME.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM EDT
WEDNESDAY FOR ANZ530-531-536-539-542.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING FOR ANZ535-538.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR ANZ533-534-
541-543.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 11 AM EDT
WEDNESDAY FOR ANZ532-537-540.
&&
UPDATE...KONARIK
PREV FORECAST....JACKSON/KRAMARHazardous weather outlook, Jul 24, 11:19 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1119 AM EDT TUE JUL 24 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 251015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1119 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG AND SOUTH OF A SLOW-MOVING COLD FRONT. SOME STORMS WILL BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND POSSIBLY LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR PORTIONS OF THE WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 11 AM WEDNESDAY FOR A PORTION OF THE WATERS. A HEAT ADVISORY MAY BE NEEDED ON THURSDAY FOR A LARGE PORTION OF THE OUTLOOK AREA AS HEAT INDICES MAY EXCEED 105 DEGREES. SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED TODAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-251015- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1119 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT. SOME STORMS WILL SEVERE AND WILL BE CAPABLE OF DAMAGING WIND GUSTS AND POSSIBLY LARGE HAIL. IF AN ORGANIZED STORM SYSTEM DEVELOPS...VERY DAMAGING WIND GUSTS WILL BE POSSIBLE...ESPECIALLY FROM THE POTOMAC HIGHLANDS TO THE SHENANDOAH VALLEY AND CENTRAL FOOTHILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HEAT ADVISORY MAY BE NEEDED ON THURSDAY FOR COUNTIES EAST OF THE BLUE RIDGE MOUNTAINS AS HEAT INDICES MAY EXCEED 105 DEGREES. SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 24, 9:48 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
948 AM EDT TUE JUL 24 2012
MDZ003-WVZ051>053-241415-
WASHINGTON MD-MORGAN WV-JEFFERSON WV-BERKELEY WV-
948 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORM TO AFFECT WASHINGTON...MORGAN...JEFFERSON AND
BERKELEY COUNTIES...
AT 948 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF SLEEPY CREEK...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE WILLIAMSPORT...BOONSBORO AND
SHEPHERDSTOWN.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3954 7761 3938 7775 3970 7818 3973 7813
3973 7803
TIME...MOT...LOC 1348Z 307DEG 44KT 3969 7808Special weather statement, Jul 24, 9:51 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
951 AM EDT TUE JUL 24 2012
MDZ003-502-WVZ051-241415-
WASHINGTON MD-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD-
951 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORM TO AFFECT WASHINGTON...MORGAN AND CENTRAL AND
EASTERN ALLEGANY COUNTIES...
AT 952 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
PLEASANT VALLEY...MOVING SOUTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE FLINTSTONE...PLEASANT VALLEY...
BELLEGROVE...FOREST PARK...LITTLE ORLEANS AND GREAT CACAPON.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3973 7816 3972 7814 3949 7839 3972 7877
3973 7839
TIME...MOT...LOC 1352Z 299DEG 46KT 3983 7867Special weather statement, Jul 24, 10:20 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1020 AM EDT TUE JUL 24 2012 MDZ003-502-WVZ051>053-241445- WASHINGTON MD-MORGAN WV-JEFFERSON WV-BERKELEY WV- CENTRAL AND EASTERN ALLEGANY MD- 1020 AM EDT TUE JUL 24 2012 ...STRONG THUNDERSTORM TO AFFECT WASHINGTON...MORGAN...JEFFERSON... BERKELEY AND CENTRAL AND EASTERN ALLEGANY COUNTIES... AT 1021 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BERKELEY SPRINGS...MOVING SOUTHEAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE MARTINSBURG AND SHEPHERDSTOWN. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3949 7771 3930 7785 3960 7840 3973 7824 TIME...MOT...LOC 1421Z 303DEG 48KT 3962 7822
Special weather statement, Jul 24, 10:41 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1041 AM EDT TUE JUL 24 2012
MDZ501-502-241530-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
1041 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORM TO AFFECT WESTERN ALLEGANY COUNTY...
AT 1040 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 40 MILES NORTHWEST
OF MIDLOTHIAN...MOVING SOUTHEAST AT 50 MPH. IT IS EXPECTED TO ARRIVE
IN WESTERN ALLEGANY COUNTY BETWEEN 11:15 AND 11:45 AM.
LOCATIONS TO BE IMPACTED INCLUDE FROSTBURG...LONACONING AND LA VALE.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3972 7874 3959 7883 3945 7897 3950 7907
3971 7895 3973 7893 3973 7875
TIME...MOT...LOC 1440Z 301DEG 43KT 3994 7954Special weather statement, Jul 24, 11:31 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1131 AM EDT TUE JUL 24 2012
MDZ501-502-WVZ050-051-503-504-241600-
MORGAN WV-HAMPSHIRE WV-EXTREME WESTERN ALLEGANY MD-
CENTRAL AND EASTERN ALLEGANY MD-WESTERN MINERAL WV-EASTERN MINERAL WV-
1131 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS TO AFFECT MORGAN...HAMPSHIRE...MINERAL
COUNTIES IN EASTERN WEST VIRGINIA AND ALLEGANY COUNTY MARYLAND...
AT 1129 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PLEASANT VALLEY TO FAR WESTERN GARRETT COUNTY
MARYLAND...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE LONACONING...FISHERS BRIDGE...ROCK GAP...
WESTERNPORT...PIEDMONT...LARGENT AND KEYSER.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3953 7825 3944 7839 3940 7912 3941 7914
3943 7914 3945 7911 3948 7911 3949 7907
3966 7898 3971 7894 3972 7864
TIME...MOT...LOC 1529Z 300DEG 40KT 3966 7865 3963 7947
STRONGThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:51 AM EDT | Special Weather Statement | LWX | Morgan | 24 min |
| Jul 24, 10:20 AM EDT | Special Weather Statement | LWX | Berkeley, Jefferson, Morgan | 25 min |
| Jul 24, 11:38 AM EDT | Severe Thunderstorm Warning | LWX | Grant, Mineral | 52 min |
| Jul 24, 12:20 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hampshire, Hardy, Mineral | 40 min |
| Jul 24, 1:01 PM EDT | Severe Thunderstorm Warning | LWX | Hardy | 44 min |
| Jul 24, 1:08 PM EDT | Tornado Warning | LWX | Hardy | 37 min |
| Jul 24, 4:01 PM EDT | Special Weather Statement | LWX | Hampshire | 29 min |
Nearby
Tornado Warnings in West Virginia, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.